Puerto Rico, 2012Heavy Rain in Puerto Rico, April 14, 2012
April 14, 2012 · NWS SJU · 1 event in 1 county or zone
Frontal boundary and associated moisture combined with daytime heating and sea breeze convergence to produce scattered to numerous showers across the western interior section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Frontal boundary and associated moisture combined with daytime heating and sea breeze convergence to produce scattered to numerous showers across the western interior section of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 14, 3:43 PM AST, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 14, 3:43 PM AST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
343 PM AST SAT APR 14 2012
.SYNOPSIS...A MID TO UPPER LEVEL TROUGH ACROSS THE WEST CENTRAL
ATLANTIC WILL CONTINUE MOVING EAST TONIGHT THROUGH SUNDAY
MORNING...AND WILL CONTINUE TO PUSH A FRONTAL BOUNDARY ACROSS THE
LOCAL ISLANDS. A MID TO UPPER LEVEL RIDGE IS EXPECTED TO PRODUCE
AN OVERALL DRIER WEATHER PATTERN ACROSS THE LOCAL AREA EARLY NEXT
WEEK.
&&
.DISCUSSION...THE FRONTAL BOUNDARY WILL CONTINUE PUSHING SLOWLY
ACROSS THE LOCAL AREA TONIGHT THROUGH SUNDAY...WITH AN OVERALL
DRIER AND MORE STABLE PATTERN EXPECTED TO ENCOMPASS THE LOCAL
ISLANDS SUNDAY NIGHT AND MONDAY AND PROBABLY CONTINUING THROUGH AT
LEAST TUESDAY AND WEDNESDAY. THROUGH TONIGHT AND MUCH OF SUNDAY...
STILL EXPECT A GOOD DEAL OF CLOUDINESS...SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ALTHOUGH NOT EXPECTING A
SIGNIFICANT HEAVY RAIN OR FLOOD EVENT AT THIS TIME...PERIODS OF
MODERATE TO HEAVY RAINFALL AND SOME URBAN AND SMALL STREAM
FLOODING WILL OCCUR...AND THERE COULD BE SOME LOCALIZED FLASH AND
RIVER FLOODING.
A GENERALLY FAIR WEATHER PATTERN IS EXPECTED FOR SUNDAY NIGHT AND
MONDAY THROUGH TUESDAY AND WEDNESDAY...BUT WITH INTERVALS OF
CLOUDINESS AND A FEW SHOWERS.
A HIGH SURF ADVISORY GOES INTO EFFECT FOR MOST OF THE ATLANTIC
COASTLINES AT 6 PM THIS EVENING. GIVEN EXPECTED BORDERLINE
CONDITIONS...OPTED TO NOT ISSUE AN NPW FOR WIND ADVISORY AT THIS
TIME. IT CERTAINLY WILL BECOME BREEZY TO WINDY LATER TONIGHT AND
SUNDAY...BUT FEEL IT WILL BE DIFFICULT TO REACH AND MAINTAIN THE
25 MPH OR GREATER SUSTAINED WINDS LOCAL CRITERIA.
&&
.AVIATION...MVFR CONDITIONS ARE LIKELY ACROSS THE PUERTO RICO AND
USVI TAF SITES AS SHOWERS ARE EXPECTED TO AFFECT THESE SITES THIS
EVENING AND TONIGHT...BRIEFLY REDUCING VISIBILITIES AND CAUSING
MVFR CEILINGS. TNCM AND TKPK IS EXPECTED TO REMAIN VFR UNTIL LATE
TONIGHT WITH THE OCCASIONAL PASSING SHOWERS. WINDS ARE EXPECTED
TO INCREASE SIGNIFICANTLY TO 15 TO 22 KNOTS WITH HIGHER GUSTS
TONIGHT THROUGH SUNDAY.
&&
.MARINE...A COLD FRONT WILL CONTINUE MOVING ACROSS THE REST OF
THE LOCAL ATLANTIC AND THEN CARIBBEAN COASTAL WATERS THE REST OF
THIS AFTERNOON THROUGH SUNDAY AND REACH NEAR 17 DEGREES NORTH BY
MONDAY. STRENGTHENING HIGH PRESSURE ACROSS THE ATLANTIC WILL
INCREASE THE WINDS SIGNIFICANTLY TONIGHT THROUGH SUNDAY...WITH
QUICKLY BUILDING SEAS. WINDS AND SEAS WILL BEGIN TO DIMINISH
MONDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR MOST OF THE
LOCAL COASTAL WATERS TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 80 72 81 / 90 40 20 20
STT 73 84 73 84 / 90 30 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 2 PM AST SUNDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-VIEQUES-WESTERN INTERIOR.
VI...HIGH SURF ADVISORY UNTIL 2 PM AST SUNDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 PM AST MONDAY
FOR ANEGADA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL 9 PM AST MONDAY FOR COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM AST MONDAY FOR CARIBBEAN WATERS
OF PUERTO RICO FROM 10 NM TO 17N.
SMALL CRAFT ADVISORY UNTIL 3 PM AST MONDAY FOR COASTAL WATERS OF
SOUTHERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM AST MONDAY FOR COASTAL WATERS OF
SOUTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM AST MONDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N-COASTAL WATERS OF
NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
TO 17N.
SMALL CRAFT ADVISORY UNTIL 9 PM AST MONDAY FOR COASTAL WATERS OF
NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
25/06Hazardous weather outlook, Apr 14, 6:16 AM AST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
616 AM AST SAT APR 14 2012
AMZ710>745-PRZ001>013-151030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
616 AM AST SAT APR 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL FALL TODAY AND TONIGHT ACROSS ALL OF PUERTO RICO WITH
GENERALLY ONE TO TWO INCHES NORTH OF THE CORDILLERA WITH THE
HEAVIEST AMOUNTS OVER NORTHEAST PUERTO RICO. THIS IS EXPECTED TO
RESULT IN GENERALLY SLOW RISES ON AREA STREAMS AND RIVERS. WHILE
SOME STREET AND URBAN FLOODING CAN'T BE RULED OUT...FLASH FLOODING
IS NOT EXPECTED.
STRONG WINDS ARE EXPECTED TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA. SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 35 MPH CAN BE
EXPECTED ALONG THE NORTH COAST AND HIGHER ELEVATIONS. A WIND
ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON.
THE STRONG WINDS WILL ALSO GENERATE VERY ROUGH SEAS AND
SIGNIFICANT BREAKING WAVE ACTION ALONG THE ATLANTIC COASTLINE. A
HIGH SURF ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG WINDS ARE EXPECTED SUNDAY WHICH MAY CAUSE ISOLATED POWER
OUTAGES AND TREE LIMBS AND BRANCHES TO BREAK OFF.
.SPOTTER INFORMATION STATEMENT...
ANY RAINFALL AMOUNTS GREATER THAN 3 INCHES AND FLOODING WOULD BE
GREATLY APPRECIATED.
AMZ715-725-VIZ001-002-151030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
616 AM AST SAT APR 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
RAINFALL WILL FALL TODAY THROUGH SUNDAY ACROSS THE VIRGIN ISLANDS
WITH AMOUNTS GENERALLY AROUND AN INCH. THIS MAY CAUSE SOME STREET
FLOODING AND FLOODING IN POOR DRAINAGE AREAS.
STRONG WINDS ARE EXPECTED TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA. SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 35 MPH CAN BE
EXPECTED ALONG THE NORTH COAST AND HIGHER ELEVATIONS. A WIND
ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG WINDS ARE EXPECTED SUNDAY WHICH MAY CAUSE ISOLATED POWER
OUTAGES AND TREE LIMBS AND BRANCHES TO BREAK OFF.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heavy Rain, Utuado
- When
- April 14, 8:00 PM AST to 10:00 PM AST
- Where
- Utuado County, Utuado to 1.9 mi WSW of Utuado
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 18.270, -66.700
Mudslides were reported on road 111, km 4.6, and km 5.4; road 140, km 14; road 611 in Sabana Grande sector and in road 123 Rio Abajo where several houses were affected by the impassable road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 14 to 15, 20126 deaths · 29 injured · EF3 · 42 events
- Tornadoes and Flooding in Kansas, April 14 to 15, 201238 injured · $500 million · EF4 · 61 events
- Tornadoes and Flash Flooding in Iowa, April 14 to 15, 20122 injured · $7.3 million · EF2 · 104 events
- Tornadoes and Flash Flood in Kansas, April 14, 2012$160,000 · EF3 · 48 events
- Tornadoes and Flash Flooding in Nebraska, April 14 to 15, 2012$36 million · EF0 · 50 events
- Tornadoes and Flash Flooding in Nebraska, April 14, 2012$300,000 · EF2 · 38 events
- Tornadoes and Hail in Nebraska, April 14 to 15, 2012$11 million · EF0 · 34 events
- Tornadoes and Flood in Iowa, April 14 to 15, 20124 injured · EF2 · 14 events
- Tornado and Hail in Kansas, April 14 to 15, 2012$1.1 million · EF1 · 17 events
- Tornado and Hail in Iowa, April 14, 2012$50,000 · EF1 · 9 events
- Tornadoes and Hail in Kansas, April 14 to 15, 2012$20,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 14, 2012$32,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374618.